# SDR QMLA2025012920008

- Difficulty date: January 26, 2025
- Submitted: January 29, 2025
- Operation: Air carrier
- Aircraft: N551HU
- Make and model: Urocop EC 135 P2
- Aircraft serial: 0490
- Aircraft time: 5,713 hours, 26,066 cycles
- System (JASC): 3340 · Exterior Lighting
- Part: Landing Light
- Part number: 099799150
- Part serial: 571
- Condition: Faulted
- Location: Zone 100
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

ON LEG TWO OF PATIENT FLIGHT, TURNED ON SLEWABLE SEARCHLIGHT, AND AIMED IT AT HOSPITAL PAD. AFTER TAKEOFF FROM PAD TO RETURN TO BASE, MOVED SEARCHLIGHT SWITCH TO STOW POSITION, WHICH TURNS OFF LIGHT AND RETURNS IT TO ITS STOWED POSITION. IN PREPARATION FOR LANDING, TURNED SLEWABLE SEARCHLIGHT ON, BUT DID NOT CHANGE ITS POSITION. (DOING SO IS UNNECESSARY AT THIS BASE.) ON FINAL TO BASE, NOTED ODD SMELL. LANDED OTHERWISE UNEVENTFULLY, AND AFTER THEIR EXIT, CREW NOTED SLEWABLE SEARCHLIGHT AZIMUTH POINTING BACKWARDS, TOWARD ITS CRADLE (NORMAL STOWED AZIMUTH POINTING FORWARD, AWAY FROM CRADLE), AND PARTIALLY RETRACTED, WITH SMOKE COMING FROM AREA OF CRADLE. SHUT DOWN AIRCRAFT, PLACED BASE OOS, CALLED MAINTENANCE. MAINTENANCE DETERMINED DAMAGE (IF ANY) ONLY COSMETIC, AIRCRAFT AIRWORTHY. AIRCRAFT AND BASE RETURNED TO SERVICE.
